Alert archive / North Dakota / Frost Advisories in 2017
Frost Advisory 4, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at May 20, 2017, 2:33 PM MDT for 9 counties in North Dakota. It took effect at May 21, 2017, 12:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2017, 2:33 PM MDT (20:33 UTC)
- In effect from
- May 21, 2017, 12:00 AM MDT
- Expired
- May 21, 2017, 7:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Dunn County, ND, Grant County, ND, Hettinger County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 129 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
932 WWUS73 KBIS 202033 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 333 PM CDT Sat May 20 2017 NDZ018>020-033-034-040>044-210445- /O.NEW.KBIS.FR.Y.0004.170521T0600Z-170521T1300Z/ Dunn-Mercer-Oliver-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger 333 PM CDT Sat May 20 2017 /233 PM MDT Sat May 20 2017/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM CDT /7 AM MDT/ SUNDAY... The National Weather Service in Bismarck has issued a Frost Advisory, which is in effect from 1 AM CDT /midnight MDT/ to 8 AM CDT /7 AM MDT/ Sunday. * TEMPERATURE...overnight lows between 33 and 37 degrees. * IMPACTS...tender vegetation may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KS
5 follow-up statements
276 WWUS73 KBIS 210228 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 928 PM CDT Sat May 20 2017 NDZ018>020-033-034-040>044-211030- /O.CON.KBIS.FR.Y.0004.170521T0600Z-170521T1300Z/ Dunn-Mercer-Oliver-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger 928 PM CDT Sat May 20 2017 /828 PM MDT Sat May 20 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM CDT /7 AM MDT/ SUNDAY... * TEMPERATURE...Overnight lows between 33 and 37 degrees. * IMPACTS...Sensitive vegetation may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ PA
847 WWUS73 KBIS 210535 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1235 AM CDT Sun May 21 2017 NDZ018>020-033-034-040>044-211300- /O.CON.KBIS.FR.Y.0004.170521T0600Z-170521T1300Z/ Dunn-Mercer-Oliver-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger 1235 AM CDT Sun May 21 2017 /1135 PM MDT Sat May 20 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * TEMPERATURE...Overnight lows between 33 and 37 degrees. * IMPACTS...Sensitive vegetation may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ twh
230 WWUS73 KBIS 210857 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 357 AM CDT Sun May 21 2017 NDZ018>020-033-034-040>044-211300- /O.CON.KBIS.FR.Y.0004.000000T0000Z-170521T1300Z/ Dunn-Mercer-Oliver-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger 357 AM CDT Sun May 21 2017 /257 AM MDT Sun May 21 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * TEMPERATURE...Overnight lows between 33 and 37 degrees. * IMPACTS...Sensitive vegetation may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ twh
838 WWUS73 KBIS 211151 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 651 AM CDT Sun May 21 2017 NDZ018>020-033-034-040>044-211300- /O.CON.KBIS.FR.Y.0004.000000T0000Z-170521T1300Z/ Dunn-Mercer-Oliver-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger 651 AM CDT Sun May 21 2017 /551 AM MDT Sun May 21 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * TEMPERATURE...Overnight lows between 33 and 37 degrees. * IMPACTS...Sensitive vegetation may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ twh
040 WWUS73 KBIS 211301 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 801 AM CDT Sun May 21 2017 NDZ018>020-033-034-040>044-211415- /O.EXP.KBIS.FR.Y.0004.000000T0000Z-170521T1300Z/ Dunn-Mercer-Oliver-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger 801 AM CDT Sun May 21 2017 /701 AM MDT Sun May 21 2017/ ...FROST ADVISORY HAS EXPIRED... The frost advisory has expired. $$ waa
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 20, 2:28 PM MDT, 5 minutes earlier.
Area forecast discussion, May 20, 2:28 PM MDT, 5 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 328 PM CDT Sat May 20 2017 .SHORT TERM...(This evening through Sunday) Issued at 328 PM CDT Sat May 20 2017 A few highlights in the short term period: A frost advisory for portions of southwest and south central ND tonight into early Sunday morning; rainshowers continuing over the James River Valley tonight into Sunday morning; then isolated to scattered thunderstorms mainly across the west Sunday afternoon and evening. Thunderstorm parameters suggest nothing severe at this time. Per water vapor imagery, the forecast in the short term and into the early portion of the extended will be dominated by the slow movement of a closed mid/upper level low circulating over central Nebraska this afternoon. In the near term, rain has begun in Ellendale as a shortwave per NAM/GFS pivots around the upper low and into the James River Valley. Large scale ascent increases this evening per NAM/GFS and have likely (60 to 70) pops developing from Carrington to Ashley, with categorical pops (90 to 100) in LaMoure and Dickey counties. The precipitation shield does show signs of edging back into far eastern Wells/Burleigh/Emmons counties. Have isolated showers mentioned here through Saturday evening. The upper low is forecast to move into central Minnesota Sunday morning, then into southern Ontario Sunday evening. This keeps chances for rain showers within the James River Valley Sunday morning before exiting by early afternoon. Another shortwave this afternoon seen circulating just south of Yellowknife/Northwest Territories of Canada, becomes entrained within the aforementioned larger mid/upper low circulation Sunday through Monday. In doing so, the shortwave and an accompanied weak surface cold front dive into eastern Montana and the western Dakotas Sunday night through Monday. Enough instability with this feature to produce isolated to scattered showers and thunderstorms primarily in the west Sunday afternoon and evening. Highs Sunday in the 60s across western/central ND. .LONG TERM...(Sunday night through Saturday) Issued at 328 PM CDT Sat May 20 2017 Unsettled at the beginning and at the end of the long term, with a brief dry and warm period in the middle. Chances for rainshowers and thunderstorms continue Sunday night and Monday, with thunderstorm chances greatest in the southwest and into south central. Showers dwindle and end Monday night with a transitory ridge Tuesday/Wednesday. Southerly winds increase Wednesday ahead of our next shortwave trough and associated surface cold front. Highs Wednesday rise well into the 70s. The cold front slides through Wednesday night and Thursday with a slight chance of showers. Thereafter, models agree that in some form, a trough will reside over the northern high plains Thursday through Saturday with a chance of showers and thunderstorms continuing through the period. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 328 PM CDT Sat May 20 2017 Surface low pressure across the central plains will move northeast today and tonight. The low will be the focus for rain and MVFR/IFR conditions developing at KJMS tonight. Otherwise VFR at all remaining TAF sites. && .BIS WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 1 AM CDT /midnight MDT/ to 8 AM CDT /7 AM MDT/ Sunday for NDZ018>020-033-034-040>044. && SHORT TERM...KS LONG TERM...KS AVIATION...WAA
Hazardous weather outlook, May 20, 11:12 AM MDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1212 PM CDT Sat May 20 2017 NDZ001>003-009>011-017>021-031>035-040>046-211715- Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Burleigh- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- 1212 PM CDT Sat May 20 2017 /1112 AM MDT Sat May 20 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Areas of frost are possible late tonight into Sunday morning over portions of western and central North Dakota. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms Sunday afternoon over portions of western North Dakota. Severe weather is not anticipated. There is a chance of thunderstorms Monday afternoon over mainly southwest North Dakota. Severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-211715- Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- 1212 PM CDT Sat May 20 2017 This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. KS
Nearby
Frost Advisories in North Dakota, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.